MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-S-MVI-3
Medical Device Problem Codes Activation Problem (4042); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies migration or misplacement and premature detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the web device was used for treatment of a right middle cerebral artery (mca) aneurysm measuring w-4.01 and h-4.24 neck-2.65.Pru was a 6.The device was deployed but it would not detach using 2 detachment controllers.When the physician pulled back the microcatheter before 2nd try on detacher, the wire pushed forward.The physician needed to reposition the device but it pulled out of the aneurysm and sitting in the bifurcation.Part of the web was re-sheathed but detached and was not visible.Attempt to recapture the device was unsuccessful and it pushed more distal in the m1.The decision was made to use a stent in the inferior branch and trap the device.A second web device was successfully deployed and detached and flow was steady throughout the procedure.Patient woke up normal.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key13359488
Report Number2032493-2022-00031
Device Sequence Number16556042
Product Code OPR
UDI-Device Identifier00842429110874
UDI-Public(01)00842429110874(11)210524(17)240430(10)21052413G
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberW5-5-S-MVI-3
Device Catalogue NumberW5-5-S
Device Lot Number21052413G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Initial Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale